Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

An entire function with no fixed points and no invariant Baker domains


Author: Walter Bergweiler
Journal: Proc. Amer. Math. Soc. 143 (2015), 197-202
MSC (2010): Primary 37F10; Secondary 30D05, 49M15, 65H05
DOI: https://doi.org/10.1090/S0002-9939-2014-12202-7
Published electronically: September 9, 2014
MathSciNet review: 3272744
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that there exists an entire function which has neither fixed points nor invariant Baker domains. The question whether such a function exists was raised by Buff.


References [Enhancements On Off] (What's this?)

  • [1] I. N. Baker, The domains of normality of an entire function, Ann. Acad. Sci. Fenn. Ser. A I Math. 1 (1975), no. 2, 277-283. MR 0402044 (53 #5867)
  • [2] Krzysztof Barański, Núria Fagella, Xavier Jarque and Bogusława Karpińska, On the connectivity of the Julia sets of meromorphic functions, Invent. Math. (to appear in print), electronically published on February 8, 2014, DOI 10.1007/S00222-014-0504-5.
  • [3] Walter Bergweiler, Iteration of meromorphic functions, Bull. Amer. Math. Soc. (N.S.) 29 (1993), no. 2, 151-188. MR 1216719 (94c:30033), https://doi.org/10.1090/S0273-0979-1993-00432-4
  • [4] Walter Bergweiler, Newton's method and Baker domains, J. Difference Equ. Appl. 16 (2010), no. 5-6, 427-432. MR 2642458 (2011f:37076), https://doi.org/10.1080/10236190903203846
  • [5] Walter Bergweiler, David Drasin, and James K. Langley, Baker domains for Newton's method, Ann. Inst. Fourier (Grenoble) 57 (2007), no. 3, 803-814 (English, with English and French summaries). MR 2336830 (2009b:37079)
  • [6] Walter Bergweiler and Alexandre Eremenko, On the singularities of the inverse to a meromorphic function of finite order, Rev. Mat. Iberoamericana 11 (1995), no. 2, 355-373. MR 1344897 (96h:30055), https://doi.org/10.4171/RMI/176
  • [7] Walter Bergweiler and Alexandre Eremenko, Direct singularities and completely invariant domains of entire functions, Illinois J. Math. 52 (2008), no. 1, 243-259. MR 2507243 (2010c:30041)
  • [8] Xavier Buff and Johannes Rückert, Virtual immediate basins of Newton maps and asymptotic values, Int. Math. Res. Not. , posted on (2006), Art. ID 65498, 18. MR 2211149 (2006m:37062), https://doi.org/10.1155/IMRN/2006/65498
  • [9] Lennart Carleson and Theodore W. Gamelin, Complex dynamics, Universitext: Tracts in Mathematics, Springer-Verlag, New York, 1993. MR 1230383 (94h:30033)
  • [10] Rolf Nevanlinna, Eindeutige analytische Funktionen, 2te Aufl, Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen mit besonderer Berücksichtigung der Anwendungsgebiete, Bd XLVI, Springer-Verlag, Berlin, 1953 (German). MR 0057330 (15,208c)
  • [11] P. J. Rippon, Baker domains, Transcendental dynamics and complex analysis, London Math. Soc. Lecture Note Ser., vol. 348, Cambridge Univ. Press, Cambridge, 2008, pp. 371-395. MR 2458809 (2009j:30061), https://doi.org/10.1017/CBO9780511735233.015
  • [12] D. J. Sixsmith, A new characterisation of the Eremenko-Lyubich class, J. Anal. Math., to appear.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37F10, 30D05, 49M15, 65H05

Retrieve articles in all journals with MSC (2010): 37F10, 30D05, 49M15, 65H05


Additional Information

Walter Bergweiler
Affiliation: Mathematisches Seminar, Christian–Albrechts–Universität zu Kiel, Ludewig–Meyn–Str. 4, D–24098 Kiel, Germany
Email: bergweiler@math.uni-kiel.de

DOI: https://doi.org/10.1090/S0002-9939-2014-12202-7
Received by editor(s): February 18, 2013
Received by editor(s) in revised form: March 11, 2013
Published electronically: September 9, 2014
Additional Notes: This research was supported by the ESF Research Networking Programme HCAA
Communicated by: Nimish Shah
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society